MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA DILATATION CATHETER
Model Number U4150222
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: (b)(6) 2021).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during preparation for a pta procedure, the catheter allegedly broke proximal to the balloon while removing the balloon guard and stylet.There was no patient contact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was returned for evaluation.A visual inspection found a complete break in the outer catheter shaft at the proximal balloon weld.Therefore, the investigation is confirmed for the reported break in the catheter.The inner guidewire lumen was noted to be intact.It is likely that difficulties while removing the balloon guard from the device resulted in the identified break.However, the definitive root cause for the reported break could not be determined based upon available information.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(expiry date: 06/2021).

Brand Name
ULTRAVERSE 014 PTA DILATATION CATHETER
Common Device Name
PTA DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8078289
Report Number2020394-2018-02036
Device Sequence Number1692851
Product Code LIT
UDI-Device Identifier00801741053474
UDI-Public(01)00801741053474
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K121856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU4150222
Device Catalogue NumberU4150222
Device Lot NumberCMCU0499
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2018
Initial Date Received by Manufacturer 10/22/2018
Supplement Date Received by Manufacturer01/25/2019
Initial Report FDA Received Date11/16/2018
Supplement Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1